Alabama, 2005

Lightning Strike in Alabama, June 6, 2005

June 6, 2005 · NWS BMX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 6, 1:35 PM CST, 55 minutes earlier.

Area forecast discussion, Jun 6, 1:35 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT MON JUN 6 2005

.SHORT TERM...(TONIGHT - THURSDAY NIGHT)

ONGOING SCATTERED PULSE THUNDERSTORMS OVER THE STATE THIS
AFTERNOON.  HEAVY RAINFALL WITH SOME REPORTS OF PEA TO NICKEL SIZE
HAIL MIXED IN.

SIMILAR PATTERN TO CONTINUE THROUGH THE SHORT TERM...AS SEVERAL
UPPER LEVEL IMPULSES MOVE ACROSS THE AREA.  PLENTY OF MOISTURE AND
DAYTIME INSTABILITY WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS.  HIGHS 85 TO 90 WITH LOWS NEAR 70.

.LONG TERM...(FRIDAY - MONDAY)

GFS DEVELOPS A VERY BROAD UPPER LOW OVER THE NORTHERN GULF OF
MEXICO BY FRIDAY...SOMEWHAT SANDWICHED BETWEEN THE BERMUDA HIGH
AND SOUTHWESTERN HIGH.  LATEST 12 GFS INDICATES THIS AREA OF LOWER
HEIGHTS WILL BE OVER OR AT LEAST NEAR THE AREA THROUGH THE
WEEKEND, SO FIND IT HARD NOT TO GO WITH CLIMATOLOGY FOR POPS.
TEMPS SHOULD ALSO BE NEAR AVERAGE, MAYBE SLIGHTLY ABOVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  86  67  84 /  30  50  40  50
ANNISTON    70  85  68  84 /  30  50  40  50
BIRMINGHAM  70  85  69  84 /  30  50  40  50
TUSCALOOSA  70  86  70  87 /  40  50  40  50
CALERA      69  85  69  85 /  40  50  40  50
AUBURN      68  87  68  86 /  30  50  40  50
MONTGOMERY  71  87  71  88 /  40  50  40  50
TROY        71  87  70  89 /  50  50  40  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

88/88
Hazardous weather outlook, Jun 6, 1:35 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT MON JUN 6 2005

ALZ011>015-017>050-071030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
235 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE FORECAST
AREA THROUGH 9 PM.  SOME OF THESE STORMS WILL BE STRONG TO
LOCALLY SEVERE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50
MPH.  THE THUNDERSTORMS WILL BE FAIRLY SLOW MOVING...SO LOCALIZED
HEAVY RAINFALL IS ALSO EXPECTED.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 6, 11:50 AM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT MON JUN 6 2005

ALZ035-061815-
CHILTON-
1250 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 115
PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTHWEST OF INGRAM...MOVING EAST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CLANTON AND INGRAM
THROUGH 115 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 12:17 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 PM CDT MON JUN 6 2005

ALZ036-061900-
COOSA-
117 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 200 PM
CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WEOGUFKA.  THE THIS THUNDERSTORM WAS NEARLY
STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEOGUFKA...MARBLE
VALLEY AND STEWARTVILLE THROUGH 200 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 1:31 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT MON JUN 6 2005

ALZ041-043-062000-
AUTAUGA-ELMORE-
231 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA AND ELMORE
COUNTIES UNTIL 300 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG THE AUTAUGA AND ELMORE COUNTY LINE...MOVING
NORTHEAST AT 5 MPH.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR POSEYS
CROSSROADS...WETUMPKA...MARBURY AND THE COOSA RIVER THROUGH
300 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.
Special weather statement, Jun 6, 1:34 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 PM CDT MON JUN 6 2005

ALZ029-062015-
RANDOLPH-
234 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 315
PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHWEST OF WEDOWEE...MOVING NORTHEAST AT 15
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEDOWEE AND WOODLAND
THROUGH 315 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 1:40 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT MON JUN 6 2005

ALZ028-062015-
CLAY-
240 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 315 PM
CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER LINEVILLE...MOVING NORTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PYRITON...LINEVILLE
AND DELTA THROUGH 315 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 2:29 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT MON JUN 6 2005

ALZ037-062115-
TALLAPOOSA-
329 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
415 PM CDT...

...SMALL HAIL AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN
APPROACHING THUNDERSTORM...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BARNESVILLE...MOVING NORTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BARNESVILLE AND CAMP
HILL THROUGH 415 PM CDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. ALSO...STRONG
GUSTY WINDS THAT CAN BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF YOU ARE
OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Randolph

When
June 6, 2:30 PM CST
Where
Randolph County, Woodland
Property damage
$60,000
Reported by
NEWSPAPER
Coordinates
33.294, -85.459 (the zone’s center; the record gives no point)

Lightning struck a home in the Woodland community on County Road 464. The subsequent fire burned the house down to the ground. The residents of the home were able to escape without injury.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459790.